MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-010
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4 mixed mitral regurgitation (mr) and an enlarged atrium for a mitraclip procedure.During the procedure, a steerable guide catheter (sgc) would not click into the stabilizer smoothly.It was noted that the physician required increased force to insert sgc into the stabilizer.The procedure was completed successfully.After the procedure, it was difficult to remove the sgc from the stabilizer.Troubleshooting was preformed and it required significant force to remove the sgc from the stabilizer.The final mr was grade 2.There were no adverse patient effects or clinically significant delays reported.Due to a right to left shunt, it was decided to close the iatarogenic atrial septal defect with a 10mm amplatzer septal occluder and 9f amplatzer trevisio delivery system.During implant, the occluder deformed into a cobra shape.The device was removed and replaced with another 10mm amplatzer septal occluder.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4 mixed mitral regurgitation (mr) and an enlarged atrium for a mitraclip procedure.During the procedure, a steerable guide catheter (sgc) would not click into the stabilizer smoothly.It was noted that the physician required increased force to insert sgc into the stabilizer.The procedure was completed successfully.After the procedure, it was difficult to remove the sgc from the stabilizer.Troubleshooting was preformed and it required significant force to remove the sgc from the stabilizer.The final mr was grade 2.There were no adverse patient effects or clinically significant delays reported.Due to a right to left shunt from the mitraclip procedure, it was decided to close the iatarogenic atrial septal defect with a 10mm amplatzer septal occluder and 9f amplatzer trevisio delivery system.During implant, the occluder deformed into a cobra shape.The device was removed and replaced with another 10mm amplatzer septal occluder which also experienced a cobra deformation.A third amplatzer septal occluder was then implanted without issue.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.The cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24338868
Report Number2135147-2026-00927
Device Sequence Number13209153
Product Code MLV
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-010
Device Catalogue Number9-ASD-010
Device Lot Number8762885
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STABILIZER
Patient SexUnknown